I’m afraid to take magnesium supplements again because I used a spray directly onto my skin, and I got an aura and migraine not long after. Is it possible magnesium can trigger a migraine? Tina.
While it is possible that just about anything CAN trigger a Migraine, we’re not aware of magnesium being something that is a recognized Migraine trigger. We also question the possibility that something sprayed onto the skin could be absorbed in enough quantity or quickly enough to trigger a Migraine and would be more concerned about something else mixed with the magnesium that may have been inhaled through the nose and acted as a trigger.
Thank you for your question,
Dave Watson and Teri Robert
About Ask the Clinician:
Questions submitted to our Ask the Clinician column are answered by Dr. David Watson and Teri Robert.
If you have a question, please go to our submission form. Accepted questions will be answered by publishing the answers in our column. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or blog comments. Thank you.
Please note: We cannot diagnose, suggest specific treatment, or handle emergencies via the Internet. Please do not ask us to diagnose; see your physician for diagnosis. For an overview of how we can help and questions we can and can't answer, please see Seeking Migraine and Headache Diagnoses and Medical Advice.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications, and other treatment options, you should always consult your doctor. See full Disclaimer.
See More Helpful Articles: